MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the pre-cut needle failed to open after several successful openings and closings.On approximately the fourth or fifth attempt, the needle remained closed despite the nurse positioning it in the open state.The procedure was then completed using another device of the same model.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of a cutting wire broken and kinked.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of cutting wire broken.Imdrf device code a040601 captures the reportable investigation results of cutting wire kinked.The returned microknife xl was analyzed, and a visual evaluation noted that the cutting wire was kinked and broken at handle section.Additionally, the device was disassembled and was observed that the hypo tube was kinked.No other problems with the device were noted.The product analysis revealed that cutting wire was kinked and broken at handle section.Additionally, the hypo tube was kinked.The condition of hypo tube kinked could have been generated due to excess manipulation against the unit.It is most likely that as part of the device manipulation during the procedure an excess of force was applied to the device such as during the device insertion and removal through or from another device or by the interaction with the scope (hard surface).The kink generates increased friction between the wire and the hypo tube, causing the wire to become stuck and not able to move easily.With this friction, the handle actuation leads to breakage of the cutting wire at handle section, making the needle unable to extend.Based on all gathered information, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24489609
Report Number3005099803-2026-00777
Device Sequence Number5016912
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)270704(10)36898585
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0036898585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown